MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T5
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported about an intraocular lens (iol) stating during procedure there was a problem with the iol coating (the iol looked blue) after implantation.The surgery was completed without product replacement.There was no patient harm so far.Additional information was requested and received stating during the initial surgery, it had been confirmed that parts of iol coating was peeled off by rubbing with the tip of ia.Additionally, the lens was explanted and replaced to other manufacturer due to refraction error and poor vision.The surgeon suspects refraction error and poor vision might be caused by iol coating issue (iol looked blue).
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a3.A., b.6., h.3., h.6 and h.11.The product was returned for analysis.Intra ocular lens (iol) was received in a plastic bag, adhered to a small plastic container and wrapped in a tin foil, no product identification.A significant amount of solution is observed on the iol.No damage observed.The reported blue not observed.Iol cleaned.There are marks or fractures on the posterior and anterior of the optic, these are most likely from a forceps, the marks start at one of the optic edges and run across the centre of the iol, stopping just past the centre.The optical performance and image quality testing could not be conducted due to damage to the optic.The returned short video shows iol implantation.The nozzle tip is already inserted in the wound and the iol is exiting the nozzle tip when the video starts.The iol enters the eye and starts to unfold.A surgical tool is used to orientate the iol in the eye.When the iol settles into position the same surgical tool and another surgical tool (possibly irrigation and aspiration (ia) tool) is used in what appears to be an attempt to show reflections over the iol surface.Light reflections are observed at times, no polychromatic sheen observed.The returned iol has sustained optic damage due to handling, rendering optical performance and image quality testing unreliable.Review of the production history records confirms that all release criteria for power and resolution were met.Complaints have been received describing that lenses were reported by doctors for the presence of a polychromatic sheen visible.The cause of sheen or film like appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to rapidly disappear following implantation and should no longer be visible, or very little remaining, by the one day postoperative visit.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process which is only visible under certain orientations and illumination settings.This quickly resolves once the iol is delivered and exposed to intraocular temperature over time.There are no adverse impacts or lasting effects on the iol or the patient, and no adverse events or clinical impact on vision have been reported associated with this finding.No reports of impact to visual function in any of the complaints reported.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21924904
Report Number9612169-2025-00699
Device Sequence Number18298505
Product Code MJP
UDI-Device Identifier00380652399845
UDI-Public(01)00380652399845(17)271003(11)231005(10)25716476
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T5
Device Lot Number25716476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/12/2025
Date Device Manufactured10/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPEGAN-HI
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale